Ask a Pharmacist Expert Forum
Side effect of vitamin D therapy?
About This Forum:

Questions in the Ask a Pharmacist Forum are being answered by pharmacists. Topics include: General information on prescription medication, over-the-counter medications, brand drugs, generic equivalents, common uses, drug therapy, drug interactions, possible side effects, travel medications, pill identification and proper disposal of expired, damaged and unusable medications.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Blank Blank

Side effect of vitamin D therapy?

I have suffered from severe fatigue and muscle weakness for quite a while (I am a healthy weight and went from previously feeling perfectly fine to feeling very weak and tired all the time.)
Recently it was discovered that my vitamin D levels are very low, so I was put on 50000 iu Vitamin D once weekly for eight weeks.  I began this treatment about two weeks after I got on the pill, Sprintec.  
I have now taken 4 doses of vitamin D and I do not feel any better but in fact am experiencing even more tiredness and muscle aches/weakness, as well as some new joint pain that I never had before, and every so often my lower leg bones feel sort of like they're aching.  

Since I started the birth control pill and the vitamin D around the same time, I'm not sure which, if either, could be the problem.  Can 50000 iu Vitamin D cause fatigue and weakness?  Or could it be that the birth control pill I'm on has too much progestin for me and is causing me to be severely tired and weak?
Age
:  
35
Sex
:  
Female
Weight
:  
115
Current Medications
:  
Sprintec
Vitamin D 50000 iu (once weekly)
Adderall 30mg daily
Drug Allergies
:  
Bactrim
Medical Conditions
:  
low vitamin D
Related Discussions
5 Comments
Blank
757137_tn?1347200053
You don't how long you have been taking Adderall (adderrall) or why it was prescribed. Was it for fatigue?
Blank
Avatar_f_tn
oops, sorry - yes, the adderall (adderrall) was prescribed for fatigue and I've been taking it for 3 years.
Blank
757137_tn?1347200053
I am sure you realize that Adderall (adderrall) is addictive. Have you looked for other means of coping with fatigue? Could there be a physical cause, such as an adrenal problem?
Blank
Avatar_f_tn
Most things have been ruled out as the cause of the fatigue.  I take 30 mg of Adderall (adderrall) and sometimes less and have absolutely no worries about becoming addicted.

My question had nothing to do with Adderall (adderrall).  I am really hoping to get an answer from a pharmacist to my question about the vitamin D and Sprintec.
Blank
Avatar_f_tn
Hormones in birth control can make you feel tired or fatigued. Vitamin D won't. However, if you are prescribed adderall (adderrall) for fatigue, its likely that you are just getting tolerant to your adderall (adderrall) dose. Adderall (adderrall) is highly addictive, and definably does have to do with your question, because its already trying to TREAT your fatigue.
Blank
MedHelp Health Answers
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
RSS Expert Activity
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating: What Your Closet ...
Jul 09 by Roger Gould, M.D.Blank